View Full Version : Anxiety on Methylphenidate


gummybugger
09-05-16, 04:48 PM
Hi,
I am a college student, and I was diagnosed with ADHD 5 months ago. I have been on Methylphenidate Extended Release 54 mg since. It has seriously improved my concentration in class and while working on homework, but the last couple of months I have started to notice that, while being much more efficient at completing work, it is also causing me some issues. I seem to get anxious much easier than I would before, and often for unfounded reasons. I have rarely had troubles with anxiety before this, although there were a few months when I did, a couple years ago, but that wasn't too serious and was due to outside events. Now I find myself getting stressed at little things, and thinking them over too far. For instance, the last couple of English essays I have had to write have left my mind in a gridlock of thoughts, trapped by all of the opposing philosophical conclusions and their place in society, etc etc. I still wrote the essay faster than I would have off of medication, and likely better, but it left me kind of exhausted. Regarding this, what is my best option to fix this? My current plan is to talk to my doctor about reducing my dosage to 36 mg, as I am on a relatively high dose right now. Physically, I am not experiencing any side effects: I am sleeping fine, I am eating fine (a bit less but I was eating too much), my anxiety does not manifest itself in fidgeting or anything, I just feel a bit on edge all of the time.

tl;dr: having some anxiety on Concerta 54's, should I reduce my dose?

Toss4n
09-07-16, 07:47 AM
Hi,
I am a college student, and I was diagnosed with ADHD 5 months ago. I have been on Methylphenidate Extended Release 54 mg since. It has seriously improved my concentration in class and while working on homework, but the last couple of months I have started to notice that, while being much more efficient at completing work, it is also causing me some issues. I seem to get anxious much easier than I would before, and often for unfounded reasons. I have rarely had troubles with anxiety before this, although there were a few months when I did, a couple years ago, but that wasn't too serious and was due to outside events. Now I find myself getting stressed at little things, and thinking them over too far. For instance, the last couple of English essays I have had to write have left my mind in a gridlock of thoughts, trapped by all of the opposing philosophical conclusions and their place in society, etc etc. I still wrote the essay faster than I would have off of medication, and likely better, but it left me kind of exhausted. Regarding this, what is my best option to fix this? My current plan is to talk to my doctor about reducing my dosage to 36 mg, as I am on a relatively high dose right now. Physically, I am not experiencing any side effects: I am sleeping fine, I am eating fine (a bit less but I was eating too much), my anxiety does not manifest itself in fidgeting or anything, I just feel a bit on edge all of the time.

tl;dr: having some anxiety on Concerta 54's, should I reduce my dose?

This might seem a bit out there, but are you getting enough magnesium? Was starting to get some severe muscle tension and weird feelings after a couple of weeks on concerta, and it turns out my magnesium levels were way too low. So you could try some magnesium citrate (don't buy oxide; been supplementing with oxide and it did nothing for my magnesium levels). Not sure why, but it seems as if concerta would somehow be using up magnesium faster than normal.